MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14120
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft could not be deployed in the left upper arm and that excessive force was used in an unsuccessful attempt to deploy the stent graft resulting in the fracture of the outer catheter.There was no reported difficulty in retracting the delivery system from the patient.Another device was used for successful completion of the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned delivery system, the reported event could be confirmed.The stent graft was found to be completely loaded in the system upon sample receipt.The outer sheath was found to be heavily elongated and fractured indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.The fracture of the outer sheath made a successful stent graft release impossible.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu indicates that an introducer sheath with appropriate inner diameter is required for the procedure.In addition, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6559626
Report Number9681442-2017-00174
Device Sequence Number18852487
Product Code PFV
UDI-Device Identifier04049519008721
UDI-Public(01)04049519008721(17)190324(10)ANAQ3433
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2019
Device Model NumberFEM14120
Device Catalogue NumberFEM14120
Device Lot NumberANAQ3433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by Manufacturer06/06/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR